Alert archive / Virginia / Tornado Warnings in 2008
Tornado Warning 19, NWS Blacksburg, VA
NWS Blacksburg, VA issued this tornado warning at Jun 3, 2008, 8:19 PM EDT for 5 counties in Virginia. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2008, 8:19 PM EDT (00:19 UTC)
- Expired
- Jun 3, 2008, 9:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Bedford County, VA, Campbell County, VA, Charlotte County, VA, Halifax County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 112 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 8:27 PM EDT | HAIL 1.75 | 3 Nnw Altavista, VA | GOLF BALL SIZE HAIL ESTIMATED BY THE PUBLIC IN TOWN OF LYNCH STATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.3 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1143 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 310 m²/s²
- 0-3 km storm-relative helicity
- 601 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 15.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KRNK 040019 TORRNK VAC019-031-037-083-143-040115- /O.NEW.KRNK.TO.W.0019.080604T0019Z-080604T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA ISSUED BY NATIONAL WEATHER SERVICE RALEIGH NC 819 PM EDT TUE JUN 3 2008 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * TORNADO WARNING FOR... NORTHERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA WEST CENTRAL CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA SOUTHERN CAMPBELL COUNTY IN CENTRAL VIRGINIA NORTHEASTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA SOUTH CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA * UNTIL 915 PM EDT * AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO OVER LEESVILLE...OR OVER HUDDLESTON...MOVING EAST AT 37 MPH. * LOCATIONS IMPACTED INCLUDE... HURT... HODGES... STRAIGHTSTONE...LONG ISLAND... CODY... BROOKNEAL... NATHALIE... SEVERAL SIGHTINGS OF FUNNEL CLOUDS HAVE BEEN REPORTED WITH THIS STORM. TAKE COVER NOW IF A BASEMENT IS NOT AVAILABLE...MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND EXTERIOR WALLS. BASEMENTS OFFER THE BEST PROTECTION. SMALL ROOMS...CLOSETS OR INTERIOR STAIRWAYS...NEAR THE CENTER OF HOMES AND BUILDINGS...ALSO OFFER GOOD PROTECTION. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN BLACKSBURG. LAT...LON 3707 7861 3669 7890 3705 7957 3727 7939 TIME...MOT...LOC 0019Z 291DEG 33KT 3710 7933 $$ WFO RAH
4 follow-up statements
000 WWUS51 KRNK 040024 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 822 PM EDT TUE JUN 3 2008 VAC019-031-037-083-143-040115- /O.CON.KRNK.TO.W.0019.000000T0000Z-080604T0115Z/ HALIFAX VA-CHARLOTTE VA-CAMPBELL VA-PITTSYLVANIA VA-BEDFORD VA- 822 PM EDT TUE JUN 3 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR SOUTH CENTRAL BEDFORD...NORTHEASTERN PITTSYLVANIA...SOUTHERN CAMPBELL...WEST CENTRAL CHARLOTTE AND NORTHERN HALIFAX COUNTIES... AT 819 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR LEESVILLE...OR NEAR HURT...MOVING SOUTHEAST AT 42 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALTAVISTA...GRETNA...HODGES...CHALK LEVEL...GLADYS...MT AIRY...LONG ISLAND...STRAIGHTSTONE...CODY...LEDA...BROOKNEAL...HAT CREEK... WREN...NATHALIE...ASPEN...CRYSTAL HILL...HALIFAX...PHENIX...SOUTH BOSTON...MT LAUREL AND CHARLOTTE COURT HOUSE. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZED HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. LAT...LON 3707 7861 3669 7890 3705 7957 3727 7939 TIME...MOT...LOC 0022Z 293DEG 36KT 3711 7932 $$ WERT
000
WWUS51 KRNK 040047
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
ISSUED BY NATIONAL WEATHER SERVICE RALEIGH NC
848 PM EDT TUE JUN 3 2008
VAC031-037-083-143-040115-
/O.CON.KRNK.TO.W.0019.000000T0000Z-080604T0115Z/
HALIFAX VA-CHARLOTTE VA-CAMPBELL VA-PITTSYLVANIA VA-
848 PM EDT TUE JUN 3 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR
NORTHEASTERN PITTSYLVANIA...SOUTHEASTERN CAMPBELL...WEST CENTRAL
CHARLOTTE AND NORTHERN HALIFAX COUNTIES...
AT 845 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR CODY...OR 7 MILES
SOUTHWEST OF BROOKNEAL...MOVING SOUTHEAST AT 41 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... LEDA...HAT CREEK...
NATHALIE...WREN...ASPEN...CRYSTAL HILL...HALIFAX...PHENIX...SOUTH
BOSTON AND CHARLOTTE COURT HOUSE.
SEVERAL SIGHTINGS OF FUNNEL CLOUDS HAVE BEEN REPORTED WITH THIS
STORM. TAKE COVER NOW IF A BASEMENT IS NOT AVAILABLE...MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS
AND EXTERIOR WALLS.
TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO
SEE. TAKE COVER NOW IF A BASEMENT IS NOT AVAILABLE...MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS
AND EXTERIOR WALLS.
LAT...LON 3707 7861 3669 7890 3680 7909 3680 7911
3682 7913 3683 7917 3685 7920 3692 7931
3719 7912
TIME...MOT...LOC 0048Z 293DEG 36KT 3699 7905
$$
WFO RAH000
WWUS51 KRNK 040058
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
ISSUED BY NATIONAL WEATHER SERVICE RALEIGH NC
857 PM EDT TUE JUN 3 2008
VAC143-040107-
/O.CAN.KRNK.TO.W.0019.000000T0000Z-080604T0115Z/
PITTSYLVANIA VA-
857 PM EDT TUE JUN 3 2008
...THE TORNADO WARNING FOR NORTHEASTERN PITTSYLVANIA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.
LAT...LON 3716 7899 3716 7896 3715 7895 3715 7893
3714 7891 3707 7861 3669 7890 3683 7915
3717 7900
TIME...MOT...LOC 0057Z 293DEG 36KT 3699 7899
$$
VAC031-037-083-040115-
/O.CON.KRNK.TO.W.0019.000000T0000Z-080604T0115Z/
HALIFAX VA-CHARLOTTE VA-CAMPBELL VA-
857 PM EDT TUE JUN 3 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR
SOUTHEASTERN CAMPBELL...WEST CENTRAL CHARLOTTE AND NORTHERN HALIFAX
COUNTIES...
AT 853 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR BROOKNEAL...MOVING
SOUTHEAST AT 41 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... NATHALIE...WREN...
ASPEN...CRYSTAL HILL...HALIFAX...PHENIX...SOUTH BOSTON AND CHARLOTTE
COURT HOUSE.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
NICKEL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
LAT...LON 3716 7899 3716 7896 3715 7895 3715 7893
3714 7891 3707 7861 3669 7890 3683 7915
3717 7900
TIME...MOT...LOC 0057Z 293DEG 36KT 3699 7899
$$
WFO RAH000
WWUS51 KRNK 040115
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
ISSUED BY NATIONAL WEATHER SERVICE RALEIGH NC
915 PM EDT TUE JUN 3 2008
VAC031-037-083-040125-
/O.EXP.KRNK.TO.W.0019.000000T0000Z-080604T0115Z/
HALIFAX VA-CHARLOTTE VA-CAMPBELL VA-
915 PM EDT TUE JUN 3 2008
...THE TORNADO WARNING FOR SOUTHEASTERN CAMPBELL...WEST CENTRAL
CHARLOTTE AND NORTHERN HALIFAX COUNTIES EXPIRES AT 915 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.
LAT...LON 3716 7899 3716 7896 3715 7895 3715 7893
3714 7891 3707 7861 3669 7890 3683 7915
3717 7900
TIME...MOT...LOC 0115Z 293DEG 36KT 3692 7878
$$
WFO RAHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at Jun 3, 6:55 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 3, 6:55 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA ISSUED BY NATIONAL WEATHER SERVICE RALEIGH NC 655 PM EDT TUE JUN 3 2008 .SYNOPSIS... AS HIGH PRESSURE MOVES OFF OF THE ATLANTIC COAST TONIGHT...LOW PRESSURE MOVING ALONG A FRONT ACROSS THE OHIO VALLEY WILL PUSH SOUTH INTO WEST VIRGINIA AND NORTHERN VIRGINIA WEDNESDAY NIGHT. FOR THE END OF THE WORK WEEK...HIGH PRESSURE AT THE SURFACE AND ALOFT WILL BUILD OVER THE REGION. THIS WILL RESULT IN VERY WARM TEMPERATURES IN MANY AREAS. && .NEAR TERM /THROUGH WEDNESDAY/... THIS EVENING...APPEARS THAT SHOWERS AND SCATTERED THUNDER WILL PERSIST BEYOND 00Z. RADAR AND SATELLITE IMAGERY DEPICT BAND OF CONVECTION(DECAYING MCS) CROSSING INTO THE NW SECTIONS OF THE FORECAST AREA AT 23Z. THIS CONVECTION SHOULD CONTINUE TO WEAKEN AS IT MOVES IT A RAIN COOLED STABLE AIR MASS. HAVE ADJUSTED OR EXTENDED CATEGORICAL POPS INTO THE LATE EVENING HOURS THEN RESUME TREND OF DECREASING POPS TO CHANCE/SLIGHT CHANCE OVERNIGHT. -WSS OTHERWISE ON WEDNESDAY...WITH THE COLD FRONT PUSHING SOUTH...LIFT AGAIN INCREASES PARTICULARLY WEDNESDAY AFTERNOON. CURRENTLY...THE NORTHERN HALF OF THE FORECAST AREA IS FORECAST BY SPC TO BE UNDER A SLIGHT RISK OF SEVERE WEATHER...WHICH SEEMS TO MAKE SENSE GIVEN THE INSTABILITY FORECAST BY THE GFS...UP TO 2000J/KG ON THE WESTERN SLOPES OF WEST VIRGINIA WITH LOWER VALUES IN THE PIEDMONT. EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS NORTH AND NORTHWEST...MORE SCATTERED IN MUCH OF THE PIEDMONT...BEFORE DIURNAL COOLING AND THE BEGINNING OF RIDGING BUILDING NORTH RESULTS IN DIMINISHING CHANCES FOR SHOWERS AS INSTABILITY FALLS. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... ONCE THE INSTABILITY WANES OVERNIGHT WEDNESDAY AS RIDGING STARTS TO BUILD IN...CHANCES FOR MUCH MORE THAN ISOLATED SHOWERS AND THUNDERSTORMS DIMINISH. GENERAL SUBSIDENCE BECOMES FAIRLY STRONG FOR THE END OF THE WORK WEEK AS HIGH PRESSURE BUILDS IN AT THE SURFACE AND ALOFT...WITH A 5920M 500MB HIGH BASICALLY DIRECTLY OVERHEAD BY 12Z FRIDAY. DRY CONDITIONS ARE CURRENTLY ANTICIPATED FRIDAY...BUT THE MAIN STORY WILL BE WARMING TEMPERATURES. HIGHS BOTH DAYS IN MANY LOCATIONS IN THE PIEDMONT SHOULD BE AT OR NEAR 95 DEGREES. HEAT INDICES SHOULD AT LEAST BE IN THE UPPER 90S IN THE WARMER EAST AND SOUTHEAST ZONES...AND WILL HAVE TO WATCH DEW POINTS OVER THE NEXT DAY OR TWO AS HEAT INDICES COULD END UP BEING JUST A BIT HIGHER. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AFTER A WARM START TO THE WEEKEND...RIDGING ALOFT GRADUALLY MOVES EAST. THIS WILL RESULT IN GRADUALLY LOWERING THICKNESSES...MAKING MAXES LOWER THAN WHAT THEY SHOULD BE FOR THE END OF THE WEEK INTO SATURDAY. STILL...THE RIDGE IS CLOSE ENOUGH TO KEEP LOW PRESSURE AND ANY STRONG FRONT AT BAY...WITH AT MOST CHANCE POPS FOR SHOWERS AND THUNDERSTORMS DURING THIS PERIOD AND PARTICULARLY OVER HIGHER TERRAIN. AS A STRONG LOW PRESSURE SYSTEM MOVES INTO THE WESTERN GREAT LAKES EARLY NEXT WEEK A COLD FRONT MOVES EAST...BUT WEAKENS AS IT HITS THE STRONG MID- AND UPPER-LEVEL RIDGE. FOR NOW...JUST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ON THE SEVENTH DAY SEEMS PRUDENT. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... MESOSCALE CONVECTIVE COMPLEX NOW PUSHING FROM KY INTO WV AND WRN VA HAS SHOWN A WEAKENING TREND THE LAST FEW HOURS...HOWEVER ALL TAF SITES STAND A CHANCE FOR A THUNDERSTORM OVER THE NEXT FEW HOURS...AND A VCTS HAS BEEN INCLUDED IN THE PREVAILING GROUP. OVERALL CIGS SHOULD DROP TO MVFR WITH THUNDERSTORMS NEARBY... ALTHOUGH BRIEF IFR CONDITIONS LASTING LESS THAN A HALF HOUR ARE POSSIBLE AT ALL SITES AS THIS AREA OF SHOWERS/STORMS PASSES BY. WE SHOULD SEE AN END TO PRIMARY PRECIP CHANCES THIS EVENING BASED ON CURRENT TIMING AND EXTRAPOLATION OF MCC. FORECAST SOUNDINGS GENERALLY SUPPORT CIGS LOWERING TO MVFR OVERNIGHT...ALTHOUGH WITH WINDS EXPECTED TO STAY UP ABOVE 6 KTS OVERNIGHT...WE SHOULD NOT SEE TOO MUCH IN THE WAY OF FOG...MVFR AT WORST. AN OVERNIGHT MESOSCALE CONVECTIVE COMPLEX EITHER OVER OR JUST NORTH OF THE TAF SITES APPEARS LIKELY AS WE SIT ON THE NORTHEAST SIDE OF THE LOW LEVEL THETA-E RIDGE WITH A 45 KT LOW LEVEL JET NOSING IN FROM THE WEST. LATER TAFS MAY NEED TO REFLECT THIS CHANCE IF IT MATERIALIZES. THE COLUMN DRIES SHORTLY AFTER SUNRISE...SO EXPECT A TREND UP TO VFR CONDITIONS BY 12-14Z WEDNESDAY MORNING. CONVECTIVE ACTIVITY WILL TAPER OFF SOMEWHAT THURSDAY AND FRIDAY UNDER VERY WARM HIGH PRESSURE. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...DJF NEAR TERM...WSS/DJF SHORT TERM...DJF LONG TERM...DJF/BLAES AVIATION...GIH/DJF
Hazardous weather outlook, Jun 3, 4:03 PM EDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA ISSUED BY NATIONAL WEATHER SERVICE RALEIGH NC 403 PM EDT TUE JUN 3 2008 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-041200- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 403 PM EDT TUE JUN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED STRONG THUNDERSTORMS WILL OCCUR LATE THIS AFTERNOON THROUGH THIS EVENING...WITH THE PRIMARY THREAT BEING DAMAGING WIND GUSTS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS MAY ONCE AGAIN BE STRONG LATER WEDNESDAY...AS A COLD FRONT SINKS SLOWLY SOUTH. THURSDAY THROUGH SATURDAY...HEAT INDICES WILL BE IN THE MID 90S TO NEAR 100 DEGREES ESPECIALLY OVER THE PIEDMONT. ANYONE WHO WILL BE OUTDOORS SHOULD TAKE PRECAUTIONS FROM THE HEAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND WEDNESDAY. DJF
In the hours before
Local storm report, Jun 3, 5:09 PM EDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
ISSUED BY NATIONAL WEATHER SERVICE RALEIGH NC
509 PM EDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM TSTM WND DMG DANBURY 36.41N 80.21W
06/03/2008 STOKES NC FIRE DEPT/RESCUE
1 TREE DOWN ON MAIN STREET IN DANBURY.
&&
JBLAESSpecial weather statement, Jun 3, 5:43 PM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA ISSUED BY NATIONAL WEATHER SERVICE RALEIGH NC 543 PM EDT TUE JUN 3 2008 VAZ011-018-WVZ042>044-032245- CRAIG-GILES-MERCER-MONROE-SUMMERS- 543 PM EDT TUE JUN 3 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS SECTIONS OF SUMMERS...MONROE...MERCER...CRAIG AND GILES COUNTIES THROUGH 645 PM EDT... AT 543 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER JUMPING BRANCH...OR ABOUT OVER HINTON...MOVING EAST AT 37 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR BUCK AROUND 550 PM EDT...INDIAN MILLS AROUND 555 PM EDT...RED SULPHUR SPRINGS AROUND 600 PM EDT... WAYSIDE AROUND 605 PM EDT...RAINES CORNER AROUND 610 PM EDT...ZENITH AROUND 620 PM EDT. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS COULD BE TOSSED AROUND. WSS
Special weather statement, Jun 3, 5:45 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 545 PM EDT TUE JUN 3 2008 WVZ043-044-032245- MONROE WV-SUMMERS WV- 545 PM EDT TUE JUN 3 2008 AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES SOUTHWEST OF HINTON...OR ABOUT OVER BLUESTONE STATE PARK...MOVING EAST AT 35 MPH. THE STRONG THUNDERSTORM WILL BE NEAR INDIAN MILLS AND BALLENGEE AT 555 PM EDT...WAYSIDE AND RED SULPHUR SPRINGS AT 600 PM EDT...RAINES CORNER AND LINDSIDE AT 610 PM EDT AND NEAR UNION AND LAUREL BRANCH BY 620 PM EDT. EXPECT LOCALLY HEAVY RAIN...FREQUENT LIGHTNING...SMALL HAIL..AND WIND GUSTS TO AROUND 35 MPH AS THIS STORM PASSES. FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT HTTP://WEATHER.GOV. WERT
Special weather statement, Jun 3, 6:47 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 647 PM EDT TUE JUN 3 2008 VAZ019-020-WVZ042>045-040000- ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...CLIFTON FORGE...HOT SPRINGS... BLUEFIELD...HINTON...UNION...LEWISBURG 647 PM EDT TUE JUN 3 2008 A LARGE AREA OF SHOWERS WITH EMBEDDED THUNDERSTORMS WILL MOVE EAST AT 30 MPH THROUGH SOUTHEASTERN WEST VIRGINIA AND INTO THE ALLEGHANY HIGHLANDS OF WESTERN VIRGINIA BEFORE 730 PM EDT. SOME OF THE STRONGER STORMS WILL BE ACCOMPANIED BY VERY HEAVY RAIN THAT MAY PRODUCE LOCALIZED FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT LIGHTNING...SMALL HAIL...AND GUSTY WINDS TO 40 MPH. VAZ014-018-022>024-034-035-045>047-040000- MONTGOMERY-CRAIG-ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST- CAMPBELL-APPOMATTOX-BUCKINGHAM- INCLUDING THE CITIES OF...RADFORD...BLACKSBURG...NEW CASTLE... SALEM...FINCASTLE...LEXINGTON...BEDFORD...AMHERST...LYNCHBURG... APPOMATTOX 647 PM EDT TUE JUN 3 2008 A LARGE AREA OF SHOWERS WITH EMBEDDED THUNDERSTORMS WILL CONTINUE INTO THE MID EVENING HOURS ALONG A BROAD LINE EXTENDING FROM NORTH OF BLACKSBURG EAST THROUGH ROANOKE...BEDFORD...LYNCHBURG AND BUCKINGHAM. SOME OF THE STRONGER STORMS WILL BE ACCOMPANIED BY VERY HEAVY RAIN THAT MAY PRODUCE LOCALIZED FLOODING IN AREAS OF POOR DRAINAGE...FREQUENT LIGHTNING...SMALL HAIL...AND GUSTY WINDS TO 40 MPH. WERT
Local storm report, Jun 3, 7:28 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
728 PM EDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL ROANOKE 37.28N 79.96W
06/03/2008 E1.00 INCH CITY OF ROANOKE VA AMATEUR RADIO
ADJACENT TO ROANOKE AIRPORT
0716 PM HAIL ROANOKE 37.28N 79.96W
06/03/2008 E0.75 INCH CITY OF ROANOKE VA LAW ENFORCEMENT
NEAR DOWNTOWN ROANOKE
&&
WERTLocal storm report, Jun 3, 7:39 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
739 PM EDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 1 NE ROANOKE 37.29N 79.95W
06/03/2008 E1.00 INCH CITY OF ROANOKE VA TRAINED SPOTTER
NICKEL TO QUARTER HAIL
&&
WERTThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:49 PM EDT | Tornado Warning | RNK | Bedford, Campbell | 25 min |
| Jun 3, 9:09 PM EDT | Tornado Warning | RNK | Appomattox, Campbell, Charlotte, Halifax | 52 min |
| Jun 4, 5:51 PM EDT | Severe Thunderstorm Warning | RNK | Bath | 54 min |
| Jun 4, 6:05 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath | 36 min |
| Jun 4, 6:30 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Pittsylvania | 90 min |
| Jun 4, 6:34 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin | 41 min |
| Jun 4, 7:37 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 41 min |
Nearby
Tornado Warnings in Virginia, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.